Alert archive / Iowa / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 28, 2007, 3:09 AM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jan 28, 2007, 4:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2007, 3:09 AM CST (09:09 UTC)
- In effect from
- Jan 28, 2007, 4:00 AM CST
- Expired
- Jan 28, 2007, 10:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDVN 280909 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 AM CST SUN JAN 28 2007 ...BITTER COLD THIS MORNING... .THE ARRIVAL OF AN ARCTIC AIRMASS HAS BROUGHT BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS TO THE REGION. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281600- /O.NEW.KDVN.WC.Y.0002.070128T1000Z-070128T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 309 AM CST SUN JAN 28 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. TEMPERATURES AROUND ZERO AND NORTHWEST WINDS AT 15 TO 25 MPH WERE CREATING WIND CHILLS AROUND -20 THIS MORNING. THE DANGEROUS WIND CHILLS ARE EXPECTED TO LAST UNTIL MID MORNING...WHEN THE WIND WILL DECREASE TO 10 TO 20 MPH AND TEMPERATURES WILL RISE INTO THE 5 TO 10 ABOVE RANGE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS AND COVER ALL EXPOSED SKIN. $$ DLF/12
1 follow-up statement
000 WWUS43 KDVN 281559 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 959 AM CST SUN JAN 28 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281700- /O.EXP.KDVN.WC.Y.0002.000000T0000Z-070128T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 959 AM CST SUN JAN 28 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. WIND CHILL VALUES WILL BE BELOW CRITERIA...BUT REMAIN BITTERLY COLD IN THE RANGE OF 10 TO 20 BELOW THROUGH MIDDAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 2:55 PM CST, 12 hours 14 minutes earlier.
Area forecast discussion, Jan 27, 2:55 PM CST, 12 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 PM CST SAT JAN 27 2007 .SYNOPSIS... THE WINDS OF CHANGE ARE A BLOWIN. INTIAL COLD FRONT WHICH PASSED THROUGH LAST EVE INTO THE OVERNIGHT WAS POSITIONED FROM THE OHIO VALLEY INTO THE LOWER MISSISSIPPI VALLEY EARLY THIS AFTN. SECONDARY FRONT WITH THE MAIN SURGE OF ARCTIC AIR APPROACHING THE NORTH/WEST ATTIM. BEHIND THIS FRONT TEMPS PLUNGE INTO THE SINGLE DIGITS WITH SUB ZERO READINGS ACROSS NORTHERN PORTIONS OF ND AND MN. SATELLITE SHOWS DOUBLE BARREL VORT COMPLEX PUSHING THROUGH WITH MAIN VORT OVER WI PRODUCING SWATH OF SNOW WITH SOME ACCUMS OF 1-2 INCHES FROM SOUTHEAST MN THROUGH WESTERN WI. SECONDARY VORT ALSO ACCOMPANIED BY FLURRIES AND SNOW SHOWERS DIVING THROUGH CENTRAL IA WITH PCPN ADVANCING INTO SOUTHEAST IA ATTIM. WINDY CONDITIONS BEING FOUND AS STEEPENING LOW LEVEL LAPSE RATES ENHANCE DOWNWARD MOMENTUM TRANSFER. WINDS GENERALLY IN THE RANGE OF 20 TO 30 MPH WITH SOME HIGHER GUSTS. STRONGEST WINDS REACHING ADVISORY CRITERIA FOUND WEST OF THE CWA WITH ISALLOBARIC MAX AND NEAR VORT MAX... WHICH HAS AIDED THE TRANSFER OF HIGHER WINDS TO THE SFC...WITHIN AXIS OF MOST UNSTABLE LOW LEVELS WITH 1000-850 MB LAPSE RATES APPROACHING 9C/KM. && .SHORT TERM...TONIGHT AND SUNDAY... SEVERAL CONCERNS INCLUDING FLURRIES/SNOW SHOWERS AND MINOR ACCUMS... WIND/WIND CHILLS AND POTENTIAL FOR HEADLINES... AND TEMPS. INTIAL VORT COMPLEX TO SWING THROUGH BY EARLY EVE. NORTHEAST CWA MAY SEE SOME FLURRIES EARLY ... AND FLURRIES AND SNOW SHOWERS WITH SOME MINOR ACCUMS WILL GRADUALLY DIMINISH IN THE SOUTH. LATER THIS EVE AND OVERNIGHT ATTENTION WILL SHIFT TO NEXT SHORTWAVE SEEN SPINNING IN SATELLITE IMAGERY OVER THE ARROWHEAD OF MN. THIS SYSTEM WILL DIVE E/SE WITH MODELS SUGGESTING FURTHER INTENSIFICATION. BRUNT OF ANY ACCUMS WILL BE ALONG THE TRACK...THUS AREAS AS YOU HEAD NORTHEAST OF DBQ-SQI AND MAINLY JUST NORTHEAST OF CWA STAND BEST POTENTIAL FOR ACCUMS OF 1-2 INCHES. MOISTURE DEEPER NORTH/EAST OF CWA AS WELL. STILL DEEP CYCLONIC FLOW...COLD ADVECTION AND POSITIVE VORTICITY ADVECTION SUFFICIENT TO WRING OUT FLURRIES...WITH SOME SNOW SHOWERS AND POTENTIAL FOR ACCUMS UP TO 1 INCH OVER NORTHEAST CWA. NEXT ITEM IS WIND. WINDY CONDITIONS TO DOMINATE TONIGHT AND GRADUALLY SUBSIDE DURING DAY ON SUN FROM WEST TO EAST AS RIDGE AXIS MOVES IN. WINDS SHOULD REMAIN IN THE RANGE OF 20 TO 30 MPH WITH HIGHER GUSTS. SOME SITES NEAR ADVISORY CRITERIA ATTIM AND SOME CONCERNS THIS COULD EXPAND WITH DEEPENING SHORTWAVE APPROACHING. NAM INDICATES PLUME OF STEEPEST LOW LEVEL LAPSE RATES MOVE IN THIS EVE IN CONJUNCTION WITH MAX POTENTIAL VORTICITY. NAM AND GFS ALSO INDICATE TROP FOLD TO SWING DOWN ACROSS THE AREA. OFFSETTING THIS IS TIME OF DAY WITH IT BEING NIGHTTIME AND ALSO WEAKENING ISALLOBARIC MAX. WILL PUSH WIND SPEEDS RIGHT UP TO ADVISORY CRITERIA FOR NOW AND PASS ON TO EVE SHIFT TO MONITOR. THESE STRONG WINDS ALONG WITH TEMPS IN THE SINGLE DIGITS WILL PRODUCE BITTER COLD WIND CHILLS LOWERING IN THE RANGE OF -5 TO -15 DEGS OVERNIGHT THROUGH SUN MORNING... WITH POTENTIALLY DANGEROUS READINGS OF -20 DEGS IN PORTIONS OF NORTHEAST IA. THIS WOULD BE RIGHT AT WIND CHILL ADVISORY CRITERIA... AND SINCE IT APPEARS MARGINAL AND NOT WIDESPREAD ATTIM... WILL NOT BE GOING WITH ANY HEADLINES WITH THIS FCST PACKAGE. BUT... SOMETHING ELSE FOR EVE SHIFT TO KEEP EYE ON. SKY COVER TO BE VARIABLE WITH MAIN BRUNT OF CLOUDINESS THIS EVE NORTHEAST AND SOUTHWEST... THEN INCREASE LATE EVE AND OVERNIGHT WITH EASTERN SECTIONS HAVING BEST CHANCE TO STAY MOCLOUDY FOR ANY DURATION THROUGH SUN MORNING. SUBSIDENCE BEHIND DEPARTING WAVE AND WITH INCOMING RIDGE TO BREAK UP LOW CLOUDS AS SUNDAY PROGRESSES ... BUT MODELS GENERALLY SHOW DECENT AMOUNT OF HIGH CLOUDINESS STREAMING IN AHEAD OF NEXT SYSTEM. AS FOR TEMPS... MODELS OVERALL VERIFIED SEVERAL DEGS TOO WARM ON LOWS TO OUR NORTH THIS MORNING AND THEREFORE HAVE GENERALLY GONE BELOW COLDEST GUIDANCE FOR MINS. SHOULD SEE WIDESPREAD SINGLE DIGITS FOR LOWS WITH POTENTIAL TO BE NEAR TO POSSIBLY JUST BELOW ZERO NORTH/WEST. VERIFICATION OF LOW LEVEL THICKNESS WITH TEMPS EARLY THIS AFTN SUPPORT STRUGGLE TO AROUND 10 DEGS NORTH... AND ONLY 10-15 DEGS ELSEWHERE. ..05.. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... AN ACTIVE PERIOD IS EXPECTED UNDER NORTHWEST FLOW AND ARCTIC AIR. RESPECTABLE CLIPPER SYSTEM ARRIVING LATE SUNDAY NIGHT/MONDAY. MINS SHOULD BOTTOM OUT IN THE 03-06Z TIME PERIOD WITH SLOWLY RISING TEMPS AFTER THAT. SNOW TO DEVELOP AS WELL AFTER MIDNIGHT AS CLIPPER SYSTEM RUNNING A BIT FASTER THAN EXPECTED. SNOW TO LINGER INTO MONDAY EVENING WITH FLURRIES LATE MONDAY NIGHT/TUESDAY MORNING. ARCTIC HIGH PRESSURE TO MOVE QUICKLY THROUGH THE AREA TUESDAY AFTERNOON/NIGHT BEFORE THE NEXT CLIPPER TYPE SYSTEM ARRIVES ON WEDNESDAY. YET ANOTHER CLIPPER SYSTEM TO ARRIVE ON THURSDAY. THIS CLIPPER WILL HELP PULL THE POLAR VORTEX SOUTHWARD WITH THE CORE OF THE ARCTIC AIR ARRIVING FRIDAY/SATURDAY. THERE ARE MANY OTHER WEAK VORT MAXES EMBEDDED IN THE NORTHWEST FLOW AND ANY ONE OF THEM COULD FIRE OFF FLURRIES WITH THE ARCTIC AIR IN PLACE. OVERALL TREND WITH GLOBAL MODELS IS THE ESTABLISHMENT OF A LONGWAVE TROF OVER THE MIDDLE OF NORTH AMERICA WITH THE POLAR VORTEX WEST OR IN THE VICINITY OF JAMES BAY. IF THE GLOBAL MODELS ARE CORRECT WITH THEIR H5 PATTERN...THE ARCTIC COLD COULD REMAIN AROUND INTO THE FIRST FULL WEEK OF FEBRUARY. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/08
Hazardous weather outlook, Jan 27, 12:40 PM CST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1240 PM CST SAT JAN 27 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1240 PM CST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A COUPLE OF UPPER AIR DISTURBANCES WILL BRING FLURRIES AND SCATTERED SNOW SHOWERS...MAINLY OVER NORTHEAST IOWA AND NORTHWEST ILLINOIS AND PORTIONS OF SOUTHEAST IOWA MID TO LATE AFTERNOON...AND OVER MUCH OF THE REST OF THE OUTLOOK AREA AS THE NIGHT PROGRESSES. A FEW OF THE MORE SIGNIFICANT SNOW SHOWERS MAY BRIEFLY REDUCE VISIBILITIES DOWN TO AROUND ONE HALF MILE AND PRODUCE ANYWHERE FROM A DUSTING TO AROUND ONE HALF INCH OF ACCUMULATION. STRONG NORTHWEST WINDS USHERING SHARPLY COLDER AIR WILL PERSIST THIS AFTERNOON AND TONIGHT. WINDS WILL BE SUSTAINED AT 20 TO 30 MPH AND GUST TO AROUND 40 MPH AT TIMES. AS TEMPERATURES DROP TONIGHT... BITTER COLD WIND CHILLS WILL DEVELOP IN THE RANGE OF -5 TO -15 DEGREES WITH POTENTIALLY DANGEROUS WIND CHILLS OF NEAR -20 DEGREES POSSIBLE OVER PORTIONS OF NORTHEAST IOWA LATE TONIGHT AND EARLY SUNDAY MORNING. ICE JAMS MAY OCCUR ON AREA RIVERS FOR THE NEXT SEVERAL DAYS... PARTICULARLY ON THE ROCK RIVER IN ILLINOIS. MINOR RISES UP TO NEAR FLOOD STAGE ARE POSSIBLE...BUT RAPID RISES ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEK AS AN ARCTIC AIRMASS SETTLES INTO THE REGION. MORNING LOWS WILL BE MAINLY IN THE SINGLE DIGITS WITH AFTERNOON HIGHS IN THE TEENS TO LOWER 20S. AT TIMES...WIND CHILLS WILL DIP WELL BELOW ZERO. PRECIPITATION DURING THE WEEK WILL BE LIGHT...WITH SOME MINOR SNOW ACCUMULATIONS POSSIBLE MONDAY AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS OR HIGH RIVER LEVELS TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES. 05/12/DLF
Nearby
Wind Chill Advisories in Iowa, 2007Wind Chill Advisories in Illinois, 2007Wind Chill Advisories in Missouri, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.